Funnel Cloud, Harris
- When
- April 3, 9:35 AM CST
- Where
- Harris County, La Porte
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.857, -95.392 (the zone’s center; the record gives no point)
Sighted by law enforcement.
2 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 3, 2:45 AM CST, 6 hours 50 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED FOR PRELIMS NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 245 AM CST SAT APR 3 2004 DISCUSSION... SCT SHWRS/TSTMS STILL OCCURRING ALONG AN OUTFLOW BOUNDARY FROM EVENING CONVECTION. THE BOUNDARY IS SLOWLY EDGING EAST ACROSS THE EXTREME EASTERN PORTIONS OF THE FA. MID-LEVEL SHORT WAVE IS ALSO SLOWLY PROGRESSING EAST ACROSS THE AREA TONIGHT. IN THE WAKE OF THIS SHORT WAVE THERE IS A BREAK IN THE CLOUD COVER APPROACHING THE W ZONES OF SE TX. THE MAIN FORECAST ISSUE IS THE CHC OF RAIN FOR THE NEXT SEVERAL DAYS AS THE MID/UPPER LOW OVER THE SW U.S. SLOWLY WEAKENS AND ADVANCES EASTWARD. A COOL FRONT WILL MOVE INTO THE N PORTIONS OF THE AREA TONIGHT AND LIKELY STALL ACROSS THE SW ZONES ON SUNDAY. THE EVENTUAL LOCATION OF THIS FEATURE MAKES THE FORECAST COMPLICATED AND SOMEWHAT UNCERTAIN. HAVE GENERALLY TRENDED THE FORECAST TOWARD THE ETA SOLN. THINK IT IS PRUDENT TO KEEP LOW CHC POPS IN THE FORECAST TODAY EVEN THOUGH I CAN NOT IDENTIFY A DISTINCT MID LEVEL FEATURE TO ENHANCE RAIN PROBABILITIES. ATMOSPHERE ACROSS THE CENTRAL AND SOUTHERN ZONES REMAINS MOIST AND UNSTABLE...AND WITH HEATING AND RESIDUAL BOUNDARIES FROM EARLIER CONVECTION...WILL LIKELY SEE SCT SHWR/TSTM DEVELOPMENT THIS AFT. WILL ALSO HAVE A SLIGHT CHC TONIGHT AS THE COOL FRONT SAGS INTO THE AREA AND PROVIDES SOME WEAK CONVERGENCE. AS THE UPPER LOW EDGES CLOSER DURING THE MON-WED TIME PERIOD SE TX WILL BE SUBJECTED TO PERIODIC SHORT WAVES WHICH WILL KEEP CHC POPS IN THE FORECAST. SHOULD SEE LOWER RAIN CHCS AT THE END OF THE WEEK AND NEXT WEEKEND...WITH ANOTHER FRONT POSSIBLE AT THE END OF THE WEEK. && .HGX WATCHES/WARNINGS/ADVISORIES... NONE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 78 57 74 55 72/ 30 20 20 20 HOUSTON(IAH) 80 60 78 57 75/ 30 20 20 10 GALVESTON(GLS) 76 66 76 62 73/ 30 20 20 10 && 33/41
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 600 AM CST SAT APR 3 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-041200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 600 AM CST SAT APR 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. UPPER LEVEL DISTURBANCES WILL CONTINUE TO MOVE ACROSS SOUTHEAST AHEAD OF A SLOW EASTWARD MOVING UPPER LEVEL LOW PRESSURE AREA CURRENTLY CENTERED OVER THE SOUTHWEST U.S. THESE DISTURBANCES WILL COMBINE WITH AN UNSTABLE ATMOSPHERE TO PRODUCE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA TUESDAY AND WEDNESDAY. IT IS POSSIBLE THAT SOUTHEAST TEXAS WILL EXPERIENCE STRONG THUNDERSTORMS DURING THE TUESDAY AND WEDNESDAY TIME PERIOD...BUT IT IS TOO UNCERTAIN TO HIGHLIGHT ANY SPECIFIC THREATS AT THIS POINT. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Houston radar (KHGX), 52 km away, was scanning. The volume nearest the first event began at 15:35 UTC.
2 funnel cloud. Local standard time, as filed.
Sighted by law enforcement.
Sighted by the Coast Guard.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392594, 5392865.